Alert archive / California / Wind Advisories in 2006

Wind Advisory 6, NWS Sacramento, CA

March 1, 2006

NWS Sacramento, CA issued this wind advisory at Mar 1, 2006, 6:15 PM PST. It took effect at Mar 1, 2006, 7:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2006, 6:15 PM PST (02:15 UTC)
In effect from
Mar 1, 2006, 7:00 PM PST
Expired
Mar 2, 2006, 2:08 AM PST
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 020215
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
615 PM PST WED MAR 1 2006

...STRONG GUSTY SOUTH WINDS TONIGHT ACROSS THE NORTH HALF OF THE
SACRAMENTO VALLEY AND ADJACENT SIERRA NEVADA FOOTHILLS...

.A STRONG COLD FRONT WILL APPROACH THE AREA TONIGHT RESULTING IN
INCREASINGLY STRONG AND GUSTY SOUTH WINDS. SOUTH WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER. THE GUSTY
SOUTH WINDS WILL DECREASE AFTER MIDNIGHT ONCE THE COLD FRONT
PASSES TO THE EAST.

CAZ015-016-066-021015-
/O.NEW.KSTO.WI.Y.0006.060302T0300Z-060303T1000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
615 PM PST WED MAR 1 2006

...WIND ADVISORY IN EFFECT UNTIL 2 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE CENTRAL AND NORTHERN SACRAMENTO VALLEY AND
ADJACENT NORTHERN SIERRA FOOTHILLS...WHICH IS IN EFFECT UNTIL 2
AM PST FRIDAY.

SOUTH WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA THIS EVENING
AS A STRONG COLD FRONT APPROACHES. SOUTH WINDS WILL INCREASE TO 25
TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER BY MID-EVENING. THE
PERIOD OF STRONGEST WINDS ARE EXPECTED TO OCCUR FROM LATE THIS
EVENING UNTIL VERY EARLY ON THURSDAY MORNING AS THE COLD FRONT
MOVES THROUGH. THE WINDS WILL DECREASE AFTER MIDNIGHT ONCE THE
COLD FRONT PASSES TO THE EAST.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS76 KSTO 021008
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
208 AM PST THU MAR 2 2006

CAZ015-016-066-021115-
/O.CAN.KSTO.WI.Y.0006.000000T0000Z-060303T1000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
208 AM PST THU MAR 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND
EAST FOOTHILLS. 

THE FRONTAL BAND WHICH BROUGHT GUSTY WINDS TO THE NORTHERN
SACRAMENTO VALLEY AND FOOTHILLS WEDNESDAY EVENING HAS MOVED INTO
THE SIERRA NEVADA AND AS A RESULT...WINDS HAVE DECREASED.
THEREFORE...THE WINDS ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:45 PM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 1, 2:45 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
245 PM PST WED MAR 1 2006

.DISCUSSION...
THE NEXT SHOT OF WINTER WEATHER IS BEARING DOWN ON NORTHERN
CALIFORNIA THIS EVENING AND YET THERE REMAINS A FAIR AMOUNT OF
UNCERTAINTY AS TO THE IMPACT IT WILL HAVE...PRIMARILY IN REGARD TO
SNOWFALL AMOUNTS.  PROJECTED QPF AMOUNTS AND TYPICAL SNOWFALL RATIOS
YIELD ONE SET OF NUMBERS WHILE LOCAL EXPERTISE SUGGESTS A HIGHER
RATIO AND THEREFORE HIGHER AMOUNTS.  ADD TO THIS THE SUGGESTION THAT
THE SECOND SHORTWAVE IS DIGGING FARTHER SOUTH AND IS PULLING ENERGY
FROM THE FIRST WAVE SOUTHWARD...WHICH WOULD SUGGEST LOWER SNOWFALL
AMOUNTS IN THE NORTHERN AREAS...AND THE RESULT IS A WIDER RANGE THAN
USUAL OF FORECAST POSSIBILITIES.

OF THE OPTIONS...WE ARE GOING WITH THE LOCAL EXPERTISE. THE COOLER
AIRMASS WILL MORE EFFICIENTLY SQUEEZE THE MOISTURE OUT INTO HIGHER
RATIOS AND EVEN WITH LOWERED QPFS THE RESULT WILL BE FLUFFIER SNOW
AND THEREFORE HIGHER AMOUNTS.  THE TIMING OF THE ONSET OF THIS FIRST
WAVE REMAINS SIMILAR TO EARLIER FORECASTS...THOUGH...WITH THE BRUNT
OF THE WEATHER REACHING THE COASTAL RANGE BY MID EVENING AND
REACHING THE SIERRA NEVADA RANGE BY MIDNIGHT.

AS MENTIONED EARLIER...THE SECOND SHORTWAVE IS DIGGING FARTHER TO
THE SOUTH THAN PREVIOUSLY THOUGHT.  IT NOW APPEARS THAT THE FIRST
SHORTWAVE WILL LINGER LONGER ACROSS THE AREA WITH SHOWERY
PRECIPITATION IN MANY AREAS BY LATE THURSDAY.  THE SECOND WAVE WILL
SHIFT TO THE SOUTH AND MAY STILL BRING HEAVY WEATHER TO THE CENTRAL
AND SOUTHERN PORTIONS OF THE SIERRA NEVADA RANGE.  HOWEVER...IT IS
LESS LIKELY THAT A SECOND STRONG STORM WILL IMPACT THE NORTHERN
AREAS.  FOR ALL AREAS...THE WINDS LOOK TO BE NOT NEARLY AS STRONG
AFTER THURSDAY MORNING AND MOST OF THE WEATHER IMPACTS WILL BE DUE
TO SNOWFALL ALONE.

MIXED INTO THIS PATTERN IS TWO MORE GOOD SHOTS AT THUNDERSTORM
DEVELOPMENT.  BOTH THURSDAY AND FRIDAY BRING A MODERATE AMOUNT OF
INSTABILITY THROUGH THE AREA AND ISOLATED THUNDERSTORMS ARE POSSIBLE
THROUGHOUT THE CENTRAL VALLEY.

IN THE LONGER RANGE...THE WET PATTERN CONTINUES INTO NEXT WEEK.
ONCE THIS CURRENT LOW MOVES THROUGH LATE ON FRIDAY...THE SKIES CLEAR
AGAIN FOR A DAY OR SO BEFORE THE NEXT SYSTEM DROPS IN.  SATURDAY
PLANS LOOK GOOD FOR NOW BUT BY LATE SUNDAY WE BEGIN AGAIN.

&&

.AVIATION...
VFR CONDITIONS LATE THIS AFTERNOON IN THE LOWER ELEVATIONS WITH
AREAS OF MVFR CONDITIONS AND ISOLD IFR CONDITIONS WITH RAIN EARLY
THIS EVENING...THEN SPREADING SOUTH ACROSS THE AREA BY 08Z AS THE
FRONT MOVES INTO NORTHERN CALIFORNIA. SOUTHERLY WIND GUSTS UP TO 60
MPH ARE POSSIBLE OVER THE RIDGES AND UP TO 45 MPH IN THE VALLEY AND
BAY AREA.  SIERNEV MVFR CONDITIONS WILL BECOME WIDESPREAD IFR
CONDITIONS BY 06Z WITH SNOW ABOVE 2000 FEET.

&&

.STO WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING FROM 7 PM THIS EVENING TO 2 PM PST FRIDAY FOR
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY...MOUNTAINS SOUTHWESTERN
SHASTA COUNTY TO NORTHERN LAKE COUNTY.

WINTER STORM WARNING FROM 10 PM THIS EVENING TO 2 PM PST FRIDAY FOR
BURNEY BASIN/EASTERN SHASTA COUNTY...WESTERN PLUMAS COUNTY/LASSEN
PARK.

WINTER STORM WARNING FROM 1 AM THURSDAY MORNING TO 2 PM PST FRIDAY
FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA MOUNTAINS.

WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 2 PM PST FRIDAY
FOR THE HIGHER TERRAIN AROUND CLEAR LAKE AND FOR THE NORTHEAST
SIERRA NEVADA FOOTHILLS.

WINTER WEATHER ADVISORY FROM 1 AM THURSDAY MORNING TO 2 PM PST
FRIDAY FOR THE MOTHERLODE REGION OF THE SIERRA NEVADA FOOTHILLS.
&&
Hazardous weather outlook, Mar 1, 7:00 AM PST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST WED MAR 1 2006

CAZ013>019-063-064-066>069-021500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A SERIES OF COLD LOW PRESSURE SYSTEMS ARE FORECAST TO TRACK
TOWARD NORTHERN CALIFORNIA OVER THE NEXT SEVERAL DAYS. THE FIRST
STORM WILL BEGIN SPREADING SNOW OVER THE MOUNTAINS OF INTERIOR
NORTHERN CALIFORNIA BY THIS EVENING...WITH PERIODS OF HEAVY SNOW
OVERNIGHT INTO THURSDAY MORNING.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

A BREAK IN THE PRECIPITATION IS EXPECTED DURING THE DAY ON
THURSDAY. AT THIS TIME...IT APPEARS ANOTHER POTENTIALLY STRONG
STORM IS POISED TO TAKE AIM ON NORTHERN CALIFORNIA THURSDAY NIGHT
INTO FRIDAY. THIS SYSTEM MAY ALSO GENERATE THUNDERSTORMS IN THE
VALLEY FRIDAY AFTERNOON.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JJ

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:33 AM PSTSnow AdvisorySTO8 hr
Mar 2, 2:57 PM PSTHeavy Snow WarningSTO25 hr
Mar 2, 2:57 PM PSTWinter Storm WarningSTO25 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.